Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
143 Doctors are Online

Have ADD. Feel like crap all the time. Taking ciprolex, divalpoex ec and atavan. Safe remedy?

User rating for this question
Very Good
Answered by

Practicing since : 2000
Answered : 634 Questions
I've been trying to get an appt. for many years. The waiting line never seems to end. Family physicians dont understand,I never seem to get an apointment. I have seen a councellor and was sent to group. There we didn't speek just listen. Most of the sessions had nothing to do with me. Pain management, dealing with loss, none of which I need. I have contemplated cuicide( bad speller) and have made 2 lame attempts.I am currently taking 10mg of ciprolex and 1000 mg of Divalpoex ec, as well as a sleep aid and atavan. I think I'm bi-polar, and have ADD. I know it. I just feel like crap all the time.
Posted Mon, 25 Mar 2013 in Mental Health
Answered by Dr. Payman Hajiazim 2 hours later
Hi there, thanks for asking. I understand that you are talking about a chronic condition that is not easy to tolerate. I appreciate your patience about taking the medication. During the long term follow up it is possible to decrease some or all of your medications. That can help for feeling less like crap (as you describe it). You may ask your family doctor to see if he can provide a book or brochure about "time management" since it is very helpful for adult ADD. You may also study in the internet or ask your doctor to give you a brochure about sleep hygiene. Sleep hygiene is very important for every body and it can help for decreasing the sleep aids. You may also ask your doctor to tell you about other ways (like cognitive behavior therapy) for insomnia which can help for sleep and then you can decrease the sleep aid(s).
I wish you a good health.
Above answer was peer-reviewed by
Follow-up: Have ADD. Feel like crap all the time. Taking ciprolex, divalpoex ec and atavan. Safe remedy? 18 hours later
Everything you suggested has been done in the past, many, many times. Sleeping is the least of my worries. If you would like a break down of my evening routine I can provide it for you . I have been suffering from extream mood swings as long as I can remember, as a child I was neglected (I think),teased and bullied at school. As a young adult I was angry. Now Im tired and sad. My family physician has been treating me for bi-polar disorder and tells me I have great coping skills as I do not abuse drugs or alcohol., but that diagnosis needs to be done by a phyciatrist. A psychiatrist also needs to be the one to adjust my meds for better coping A pill isnt going to help me get over my past or get on with my future. I feel your firs answer was quite genaric This was a desperate move for me I truely hope this is not a scam
I wanted to add, My ADHD diagnosis was done about 12 years ago. I was told it was posative but in the high functioning range? It was a long time ago. I did finish high school, but with much difficulty. I'm currenty crying....why? I dont know. no reason for it.
I would also like a more definate time for my responses as I need to reply quickly so my money doesnt run out. The small fee I payed for this information may not seem like much but it is.
Answered by Dr. Payman Hajiazim 54 minutes later
Hi there, thanks for asking. The reality is that many bipolar people spend a considerable part of their life in depression (especially bipolar II people). for the low mood you are describing, participating in group sessions can be very useful. You can ask your doctor about it. When you find a better mood, it is possible to decrease the medications and you will feel less low or sleepy as well. I understand you want to enjoy your life and it needs some effort by you. I hope you find a group close to your place in order to go weekly and regularly. i wish you a good health.
Above answer was peer-reviewed by
Follow-up: Have ADD. Feel like crap all the time. Taking ciprolex, divalpoex ec and atavan. Safe remedy? 41 minutes later
So thays it? A blow off, the same as the family doctors here. I have had my meds adjusted 100X I have no idea how to adjust them myself and by no means can you do it daily and I would have too. I'm not asking for someone to fix me. I want someone to help me! I'm still alive because I work at it on a daily basis. No one but myself and my close family even know I'm sick. I stuggle and cope alone, do not insinuate there is no effort on my part. As i said before this was a desperate attempt at something...a referral? There is a waiting list here and I never seem to get in. And as these emails are timed I'd like to add that I payed for this at around 4pm yesterday and my timer says almost 3 days. I need HELP
Answered by Dr. Payman Hajiazim 5 hours later

Thanks for explaining. Several points are really helpful and actually they are preventive for bipolar disorder relapse.
First, try to have a regular sleep schedule since it can regulate your mood as well.
If you do not have a good sleep nowadays, ask your doctor to reconsider about cipralex. Cipralex can change the sleep quality.
Second family should learn to have low emotional expression. it means that they should not blame or even behave very emotionally for the negative and positive issues. This is also very helpful for your mood regulation.
People who take divalpoex may gain weight. Weight gain increase the chance of depression and this is really important.
I wish you find these points practical.
let me know how much these issues are found in you.
Above answer was peer-reviewed by
Follow-up: Have ADD. Feel like crap all the time. Taking ciprolex, divalpoex ec and atavan. Safe remedy? 24 hours later
Thank you.
I have no family here. My 2 children live quite far and I do not see them often enough. My support system here is a few close friends 2 and my spouse. I will pass that information to them. I am alone most of the time, as my spouse works out of town, and I don't go out muchbecause I have a bit of paranoia about people judging me. So I do sleep during the day. I know this doesnt help my night sleep hence I take a pill. Yesterday my friend told me I take a pill for everything. So that's why I want to stop them all, clean my system up and start again.
I have decided to fist cleanse my system of all medication, as I have a few other re-ocurring intestinal issues as well. I am weanning myself off of all my anit depessants and mood stabalizers, my over use of codien and trying to get my body healthy as well. Is melatonin a safe rest aid? I suffered last night from a severe migrain and had to be taken to the ER. So again my sleep will be abnormal.
Please let me know if this is okay, or not. I don't typically suffer from a weight problem BUT I do controll my weight the wrong way.

Answered by Dr. Payman Hajiazim 1 hour later

Please take your medications for mood, they should not be decreased or increased by you.
Take your sleeping pill when you feel you may have sleep problem. Sleep problem can provoke the headaches.
Melatonin is not a substitute for your sleeping pill since you probably do not have melatonin secretion problem.
Try to go out during the day and if you feel uncomfortable, you can take a dog with you.
I adore your attempt not to take codein.
Heroic attempt like discontinuing all the medications are almost always unsuccessful. Be realistic and go ahead step by step.
Above answer was peer-reviewed by
Follow-up: Have ADD. Feel like crap all the time. Taking ciprolex, divalpoex ec and atavan. Safe remedy? 40 hours later
Hi again.
I whent to my family physician yesterday, to discuss the medications, She was okay with me stopping my meds temporarily. I am going to a homeopathic dr. this week for guidance, cleansing my body of all the drugs I have been taking, my regular physician said it was a good idea, repairing the damage as much as possible. I passed your info on to my support system, and I am following your advice as well. I was given some T3 for my migrains, and I have a CT scan booked for next week. However dr's doubt there is anything wrong. I have started a whole new routine, trying to keep it simple. Eat healthy, regularly, exercise and sleep. Yes I realize going 100% in a different direction is caracteristic of ADD haha but what else can I do? XXXXXXX
Answered by Dr. Payman Hajiazim 1 hour later

If you stop the medications, it is necessary to watch the sleep pattern since any change in sleep pattern could be a harbinger early sign) for an episode of mood change.
I wish you the best and i recommend to continue the medications with a lower dose to see if your are satisfied.
Divalproex plasma level could be checked with blood test so you can watch it carefully.
Homeopathy can help and you can take it along with medications.
Keep in touch.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask a Psychiatrist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor